Journal of Mathematical Sciences

, Volume 127, Issue 1, pp 1812–1819 | Cite as

Bahadur efficiency and local optimality of a test for exponentiality based on the Moran statistics

  • A. V. Tchirina


We study the scale-free test for exponentiality introduced by Moran. This test has been constructed as an optimal test of exponentiality against the gamma alternatives but it also may be used to test exponentiality against the IFR and DFR classes of alternatives. We obtain rough large deviation asymptotics of the test under the null hypothesis and find its Bahadur efficiency values for most commonly used alternatives to exponentiality. We also describe the local Bahadur optimality domain of the test. The large deviations theorem describes as well the asymptotic behavior of a spacings-based Darling test for uniformity under the null hypothesis. Bibliography: 9 titles.


Null Hypothesis Asymptotic Behavior Local Optimality Moran Statistic Optimal Test 


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    R. R. Bahadur, Some Limit Theorems in Statistics, SIAM, Philadelphia (1971).Google Scholar
  2. 2.
    R. E. Barlow and F. Proshan, Mathematical Theory of Reliability, John Wiley and Sons, New York (1965).Google Scholar
  3. 3.
    Ya. Yu. Nikitin, Asymptotic Efficiency of Nonparametric Tests, Cambridge University Press, Cambridge (1995).Google Scholar
  4. 4.
    D. A. Darling, “On a class of problems related to the random division of an interval,” Ann. Math. Stat., 24, 239–253 (1953).Google Scholar
  5. 5.
    P. Moran, “The random division of an interval. Part II,” J. Royal Statist. Soc., Ser. B, 13, 147–150 (1951).Google Scholar
  6. 6.
    Ya. Yu. Nikitin and A. V. Tchirina, “Bahadur efficiency and local optimality of a test for the exponential distribution based on the Gini statistic,” J. Ital. Statist. Soc., 5, 163–175 (1996).Google Scholar
  7. 7.
    D. Plachky and J. Steinebach, “A theorem about probabilities of large deviations with an application to queuing theory,” Periodica Math. Hungarica, 6, 343–345 (1975).Google Scholar
  8. 8.
    M. Raghavachari, “On a theorem of Bahadur on the rate of convergence of test statistics,” Ann. Math. Stat., 41, 1695–1699 (1970).Google Scholar
  9. 9.
    G. R. Shorack, “The best test of exponentiality against gamma alternatives,” J. Amer. Statist. Association, 67, 213–214 (1972).Google Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • A. V. Tchirina
    • 1
  1. 1.St.Petersburg State UniversitySt.Petersburg

Personalised recommendations